< Back to situation

[REVISION HISTORY]

Medical warnings on steroid and weight-loss drug misuse

Updated 3 times since CLSTR started tracking revisions of this situation.

What changed

2026-10-22 11:34 UTC → 2026-10-27 10:17 UTC · added removed

Medical professionals are issuing warnings regarding the misuse of performance-enhancing substances and weight-loss medications. In Iran, experts have cautioned against Yedallah Sohrabi of the unauthorized use Supreme Council of Medical Sciences has cautioned that self-administering anabolic steroids, noting risks such as steroids can lead to increased blood pressure, cardiovascular disease, organ liver and kidney damage, and hormonal imbalances. Additionally, specialists have highlighted dangers associated with using weight-loss injections prior to surgery, In men, this may result in testicular shrinkage, infertility, and reduced natural hormone production. He also noted that some supplements marketed as ‘natural’ may contain undisclosed steroids or stimulants. Regarding weight-loss injections, specialists emphasize these drugs can increase the risk of stomach contents entering the lungs during anesthesia. Broadening the scope of concern, are medical experts have warned against the trend of using weight-loss injections treatments for cosmetic purposes chronic disease rather than for clinical indications like obesity or diabetes. Professionals emphasize that these are prescription-only medications and warn of risks including pancreatitis and the circulation of counterfeit products through illegal channels. Expanding on these clinical guidelines, cosmetic tools. Dr. Mustafa Hatipoğlu from Mersin University Faculty of Medicine Hospital notes that these drugs function work by reducing appetite and increasing satiety rather than directly burning fat. He advises that satiety, advising treatment should be reserved only for individuals those with a Body Mass Index (BMI) BMI of 30 or higher, or a BMI of 27 or higher if accompanied by with conditions such as like type 2 diabetes or hypertension. Recent research into next-generation GLP-1 based medications Dr. Muhammed Raşid Aykota warns that rapid weight loss can lead to nutritional deficiencies and the loss of muscle and lean body tissue, particularly in elderly or inactive individuals. Clinical risks include pancreatitis, gallbladder disease, and kidney dysfunction from dehydration. Dr. Reza Sahraei highlights a significant ‘yo-yo effect’ upon discontinuation. Studies that these drugs slow gastric emptying, increasing the risk of stomach contents entering the lungs during general anesthesia. Furthermore, research on semaglutide suggest suggests a ‘yo-yo effect,’ where patients may regain approximately two-thirds of lost weight within one a year of stopping medication and lifestyle support. Beyond common side effects like nausea and diarrhea, unsupervised discontinuation. Unsupervised use can lead is also linked to kidney dysfunction from dehydration, significant muscle loss, and rapid facial changes described as ‘Ozempic face,’ characterized by a gaunt or skeletal appearance. appearance, and the circulation of counterfeit products through illegal channels.

Versions

  1. 2026-10-27 10:17 UTC Medical warnings on steroid and weight-loss drug misuse
  2. 2026-10-22 11:34 UTC Medical warnings on steroid and weight-loss drug misuse
  3. 2026-10-19 10:36 UTC Medical warnings on steroid and weight-loss drug misuse
  4. 2026-10-18 21:02 UTC Medical warnings on steroid and weight-loss drug misuse

Only revisions since CLSTR began indexing content versions appear here. Select a version to see what changed compared to the one before it.